MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-014
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 25 october 2024, a 14mm amplatzer septal occluder was chosen for an atrial septal defect (asd) closure procedure using an unknown size abbott delivery system.During procedure, the balloon sized suspected single defect asd but balloon sizing and intracardiac echocardiography (ice) showed that there was a second defect near the initial defect.They decided to balloon the first defect, place the device and then balloon size second defect.The first defect was balloon sized to 12-13mm and the 14mm amplatzer septal occluder was placed and stability test was performed.Subsequently they ballooned the second defect and showed 10mm.When the delivery system was placed across the second defect, the 14mm device was embolized to distal aorta.The physician mentioned there was a partial obstruction of the blood flow.The physician mentioned the cause of embolization was the isthmus of tissue between the two defects popped/tore creating one larger defect.The 14mm device was snared and removed without difficulty.The single defect was balloon sized to 22mm and a new 24mm amplatzer septal occluder was placed without any issues.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the reported device embolization appears to be related patient conditions.The reported patient effects of obstruction/occlusion of blood flow was due to device embolization.Unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20726373
Report Number2135147-2024-05860
Device Sequence Number21056235
Product Code MLV
UDI-Device Identifier00811806010113
UDI-Public(01)00811806010113(17)270831(10)8647114
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-014
Device Lot Number8647114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexUnknown